About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (2)

Jun 22, 2019 · stopping Carvedilol (Coreg): When will the effects wear off? in Heart & Blood Health

Thank you for your reply and sharing information. I have heard about the 3 pound rule, and this is why it alarmed me so. I have been extremely diet conscious for many years prior to the accident, and this whole event has me extremely cautious. My sodium levels are really quite good. That said, most of that 3 pound weight was off this morning, so likely it was water retention. I've been told I have a tremendous amount of fluid build up in my lower back (visible on MRI I guess) which must be associated with the disc herniations. I just worry about my heart now that I have had this event. Although a relapse is possible, my doctor said there are no signs or symptoms of any heart disease and my heart catheterization showed my arteries were clean. My follow up 2 months after the accident showed my EF at a solid 60 and my left ventricle is working again. Maybe I just need to keep an eye on all my vitals and contact doctor with any other sudden changes. Thank you again for your post.

Jun 22, 2019 · stopping Carvedilol (Coreg): When will the effects wear off? in Heart & Blood Health

I'm a 55 year old post menopause women who was involved in a violent car crash in November 2018. I am fit, 5'9" and roughly 138 pounds. The car was flipped and we were trapped, other than suffering herniated discs, I suffered an apparent heart attack. I was hospitalized for several days for evaluation and further testing which revealed Troponin level over 3.0, ballooning of LV, but blood work and heart catheterization were all normal (no findings). It was determined I suffered a Takotsubo Cardiomyopathy (ballooning and shutting down of the LV). When I was released the doctor put me on Corvedilol (coreg) to keep the heart rested and give it time to recover without a relapse cardio event. I had did not have any terrible side effects from the drug, other than a bit more tired than usual and shortness of breath which I had since the cardiomyopathy. Fast forward 5 months later, I am in pre-op for other surgery related to the crash, and my resting heart rate is now alarmingly low at 37 to 40 BPM. My cardiologist decided it was time to stop the Coreg (cold turkey…not gradually). Today is the 2nd day off the medication, and I woke to an alarming 3 pound weight spike…..thinking perhaps water weight??? (I weigh daily, healthy eating habits, low sodium, no alcohol). Is this normal after stopping this drug? Because this is my heart, I am concerned with water weight gain. My husband says I am overly concerned, but I thought I would not hurt to share the story and get other thoughts. Blood pressure is great at 119/74 this morning, but heart rate still at 41 BPM. I should note that my resting heart rate prior to the accident was always around 50 – 55, but I never had any previous heart issues. However, prior to the accident I was a bit of a workout junkie and my recover rate was always very quick. Any cause for concern?